Alert archive / West Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 42, NWS Charleston, WV

August 10, 2013Clay County, Kanawha County, West Virginia

NWS Charleston, WV issued this flash flood warning at Aug 10, 2013, 7:00 AM EDT for Clay County, Kanawha County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2013, 7:00 AM EDT (11:00 UTC)
Expired
Aug 10, 2013, 10:00 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Clay County, WV, Kanawha County, WV

The radar

The Charleston,WV radar (KRLX), 50 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 11.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2013-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1154 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2013-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1154 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WGUS51 KRLX 101100
FFWRLX
WVC015-039-101400-
/O.NEW.KRLX.FF.W.0042.130810T1100Z-130810T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
700 AM EDT SAT AUG 10 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL CLAY COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CLAY...
  NORTHEASTERN KANAWHA COUNTY IN WEST VIRGINIA...

* UNTIL 1000 AM EDT

* AT 656 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM SEVERAL ROUNDS OF THUNDERSTORMS OVER THE WARNED 
AREA. BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN OVER THE LAST FEW 
HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PROCIOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3843 8106 3839 8113 3840 8138 3854 8132
      3854 8130 3852 8127 3853 8124 3853 8119
      3854 8118 3854 8105

$$

26
1 follow-up statement
028 
WGUS71 KRLX 101157
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
757 AM EDT SAT AUG 10 2013

WVC015-039-101203-
/O.CAN.KRLX.FF.W.0042.000000T0000Z-130810T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANAWHA WV-CLAY WV-
757 AM EDT SAT AUG 10 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN CLAY AND
NORTHEASTERN KANAWHA COUNTIES...

HEAVY RAIN HAS MOVED OUT OF THE AREA. AS A RESULT...THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED. LIGHT TO BRIEF MODERATE RAIN CAN BE 
EXPECTED UNTIL 9 AM...BUT NO ADDITIONAL FLOODING IS ANTICIPATED.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3843 8106 3839 8113 3840 8138 3854 8132
      3854 8130 3852 8127 3853 8124 3853 8119
      3854 8118 3854 8105

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 6:58 AM EDT, 2 minutes earlier.

Area forecast discussion, Aug 10, 6:58 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
658 AM EDT SAT AUG 10 2013

.SYNOPSIS...
MOISTURE AND INSTABILITY PERSISTS INTO THE WEEKEND WITH ROUNDS OF
SHOWERS AND THUNDERSTORMS WITH A FRONTAL BOUNDARY.

&&

.NEAR TERM /THROUGH TONIGHT/...
630 AM UPDATE. NO SIGNIFICANT CHANGE. FLASH FLOOD WATCH CONTINUES.

PREVIOUS DISCUSSION...
MAIN CONCERN RIGHT OFF THE BAT IS A SHORT WAVE RIDING EASTWARD ALONG
THE OHIO RIVER EARLY THIS MORNING. HI RES MODELS HAVE PICKED UP WELL
ON THIS FEATURE WHICH IS EVIDENT IN WATER VAPOR IMAGERY. ONGOING
BAND OF HEAVY SHOWERS AND EMBEDDED STORMS WITH THIS FEATURE SHOULD
TRAIN FOR AT LEAST THE NEXT 3 OR 4 HOURS INTO WEST CENTRAL WEST
VIRGINIA...BEFORE THE SHORT WAVE EXITS BY MID MORNING. CONVECTION
WILL THEN RAPIDLY DECREASE BEFORE FIRING BACK UP IN THE AFTERNOON.
WILL CARRY FLASH FLOOD WATCH TO COVER THIS TIL 11 AM.
OTHERWISE...FRONT REMAINS ACROSS SOUTHEAST OHIO AND NORTHERN WEST
VIRGINIA THROUGH TONIGHT. DRYING ALOFT HOLD NORTH OF THE FRONT SO
NOT MUCH POPS UP THERE. MOST OF THE ACTION WILL CONTINUE ALONG AND
ESPECIALLY SOUTH OF THE FRONT IN THE WARM AND VERY HUMID AIRMASS
WHERE PWS REMAIN AOA 2 INCHES. WILL LET THE DAY SHIFT EVALUATE ANY
ADDITIONAL FLASH FLOOD WATCHES IF ANY....GIVEN UNCERTAINTY JUST HOW
FAR SOUTH THE AFTERNOON CONVECTION WILL REFIRE IN EARNEST. USING A
BLEND OF MODEL GUIDANCE TEMPERATURES TODAY.

FOR TONIGHT...MUCH OF THE ACTIVITY IN THE SOUTH WILL DIE DOWN FAIRLY
QUICKLY WITH LOSS OF HEATING AND MODEL INDICATED LACK OF SHORT WAVE
ACTION. WARM AND MUGGY CENTRAL AND SOUTH...BUT DRIER AIR HOLDS
ACROSS THE NORTH BEHIND THE FRONT OR WHAT IS LEFT OF IT. WILL GO ON
THE HIGHER SIDE TEMP GUIDANCE SOUTH AND COOLER NORTH.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
STATIONARY FRONT WILL DISSOLVE OUT SUNDAY INTO SUNDAY
NIGHT...EFFECTIVELY REDUCING THE POPS OVER THE SOUTHERN ZONES DURING
THIS TIME PERIOD. THIS WILL BE AIDED BY THE SURFACE AND LOW LEVEL
FLOW BRIEFLY GOING NORTHWESTERLY...WITH DRYING EXPECTED AT 850MB
INTO EARLY MONDAY. LATE MONDAY...THE LOW LEVEL FLOW TURNS
SOUTHWESTERLY...WITH THE HIGHER DEWPOINTS RETURNING TO THE AREA AS
SURFACE LOW PRESSURE TRAVERSES THE SOUTHERN GREAT LAKES. WILL GET
SOME DEFINED FRONTOGENESIS MONDAY NIGHT WITH THE INCREASE IN THE
MOISTURE...AND WILL RAMP UP THE POPS CONSIDERABLE THROUGH TUESDAY.
COLD FRONT PASSAGE WILL BE LATER IN THE DAY TUESDAY.

UNTIL THE FRONTAL PASSAGE...WARM AND HUMID WEATHER CONTINUES WITH NO
MAJOR CHANGES TO THE TEMPERATURES THROUGH THE PERIOD. MOST NOTABLE
CHANGE WOULD BE NOTCHING UP THE OVERNIGHT LOWS SUNDAY NIGHT AND
MONDAY NIGHT. KEEP THE MAX TEMPERATURES DOWN ON TUESDAY WITH
EXPECTED RAIN THROUGH THE DAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
MOISTURE AND HUMIDITY WILL BE ON THE INCREASE ONCE AGAIN BY
MONDAY...AS A WARM FRONTAL BOUNDARY MOVES NORTH ACROSS THE CWA. PW
VALUES WILL ONCE AGAIN RISE TO AROUND 1.7 TO 1.8 INCHES...AND HEAVY
DOWNPOURS WILL BE POSSIBLE WITH ANY SHOWERS/STORMS THAT DEVELOP.
WILL HAVE TO MONITOR CONDITIONS ONCE AGAIN FOR POTENTIAL LOCALIZED
WATER ISSUES. COLD FRONT WILL MOVE THROUGH THE CWA TUESDAY...WITH
DRIER AND MUCH COOLER WEATHER IN STORE.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
12Z SATURDAY THRU 12Z SUNDAY...
WEAK FRONT REMAINS ACROSS NORTHERN PORTIONS OF AREA NEAR A PKB TO
EKN LINE THIS PERIOD. UPPER LEVEL DISTURBANCES AND DEEPER MOISTURE
WILL BRING ROUNDS OF SHOWERS AND THUNDERSTORMS MAINLY SOUTH OF THE
FRONT...TARGETING 12Z TO 14Z AFFECTING MAINLY HTS TO CRW...AND 17Z
TO 23Z TIME PERIODS AFFECTING MAINLY BKW.

THRU 16Z...GENERALLY MVFR...LOCALLY IFR TIL 14Z...CEILINGS AND VSBY
ACROSS THE ENTIRE AREA...WITH A BAND OF SHOWERS AND A FEW STORMS
MAINLY ALONG AND SOUTH OF THE I64 CORRIDOR.

AFTER 16Z...BECOMING VFR ACROSS THE NORTH BEHIND THE FRONT AFFECTING
MAINLY PKB TO CKB TO EKN. SOUTH OF THE FRONT EXPECT GENERALLY MVFR
CEILINGS WITH AFTERNOON SHOWERS AND STORMS...AFFECTING HTS AND CRW
BUT ESPECIALLY BKW.

AFTER 00Z...SHOWERS MAINLY SOUTH AFFECTING BKW...OTHERWISE...MVFR TO
IFR FOG AND CEILINGS REDEVELOPING BY 05Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: EXTENT OF FG VS STRATUS MAY VARY OVERNIGHT.
DISSIPATION AND REDEVELOPMENT OF CONVECTION COULD VARY DEPENDING ON
EXACT TRACK OF UPPER DISTURBANCES.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EDT 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    M    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    L    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    M    H    H    M    M    H    H    H    H    H
PKB CONSISTENCY  L    L    L    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  L    L    L    M    M    H    H    H    H    H    H    H

AFTER 12Z SUNDAY...
IFR POSSIBLE IN ROUNDS OF CONVECTION INTO SATURDAY NIGHT. IN HUMID
AIR IFR CEILINGS COULD EVEN DEVELOP OUTSIDE THE
CONVECTION...ESPECIALLY AT NIGHT AND INTO THE MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR WVZ006>008-
     014>016.
OH...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR OHZ086-087.
KY...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR KYZ101>103.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...JMV
SHORT TERM...26
LONG TERM...SL
AVIATION...JMV
Hazardous weather outlook, Aug 10, 3:50 AM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
350 AM EDT SAT AUG 10 2013

KYZ105-OHZ066-067-075-076-083>085-VAZ003-004-WVZ005-009>011-013-
017>020-024>040-046-047-110800-
LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
DICKENSON-BUCHANAN-WAYNE-WOOD-PLEASANTS-TYLER-LINCOLN-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
350 AM EDT SAT AUG 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-OHZ086-087-WVZ006>008-014>016-110800-
GREENUP-CARTER-BOYD-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-
PUTNAM-KANAWHA-ROANE-
350 AM EDT SAT AUG 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH TIL 11 AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS MORNING.

In the hours before

Special weather statement, Aug 10, 5:04 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
504 AM EDT SAT AUG 10 2013

WVZ014-015-101000-
KANAWHA WV-PUTNAM WV-
504 AM EDT SAT AUG 10 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PUTNAM AND
NORTHWESTERN KANAWHA COUNTIES...

AT 459 AM EDT...STRONG THUNDERSTORMS WERE LOCATED NORTH OF
CHARLESTON...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL KANAWHA
COUNTY AND THE CITY OF SISSONVILLE.

THEY WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 44 AND 47 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 109
AND 116 IN WEST VIRGINIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3858 8179 3860 8166 3855 8163 3861 8153
      3861 8152 3858 8151 3857 8149 3845 8149
      3841 8186

26
Special weather statement, Aug 10, 6:25 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
625 AM EDT SAT AUG 10 2013

WVZ015-026-036-037-101130-
BOONE WV-FAYETTE WV-KANAWHA WV-NICHOLAS WV-
625 AM EDT SAT AUG 10 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOONE...
NORTHWESTERN FAYETTE...SOUTHERN KANAWHA AND WEST CENTRAL NICHOLAS
COUNTIES...

AT 621 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF CHARLESTON...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR MARMET AROUND 630 AM...CHESAPEAKE AROUND 640
AM...SHARON AROUND 650 AM...HANDLEY AROUND 700 AM...POWELLTON AROUND
710 AM AND HAWKS NEST STATE PARK AROUND 720 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 50 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
106 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 3...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 54 AND 95.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3790 8127 3792 8130 3795 8130 3797 8134
      3797 8138 3822 8180 3832 8182 3845 8172
      3830 8123 3827 8123 3828 8118 3823 8102

26
Special weather statement, Aug 10, 6:27 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
627 AM EDT SAT AUG 10 2013

WVZ037-038-046-101130-
NICHOLAS WV-POCAHONTAS WV-WEBSTER WV-
627 AM EDT SAT AUG 10 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL NICHOLAS...SOUTHERN
WEBSTER AND WEST CENTRAL POCAHONTAS COUNTIES...

AT 626 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF WEBSTER SPRINGS...MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CRANBERRY MOUNTAIN NATURE CENTER AROUND 720
AM...HILLSBORO AROUND 725 AM AND EDRAY AROUND 730 AM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3809 8026 3815 8037 3822 8037 3826 8044
      3822 8051 3835 8077 3850 8066 3843 8022
      3840 8024 3842 8019 3839 7995

26
Local storm report, Aug 10, 6:28 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
628 AM EDT SAT AUG 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     FLASH FLOOD      2 E CULLODEN            38.42N  82.03W
08/10/2013                   PUTNAM             WV   NWS EMPLOYEE

            STREAMS AND CREEKS OVER ROADS.

&&

EVENT NUMBER RLX1300843

JMV

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:06 AM EDTFlash Flood WatchRLXCabell, Jackson, Kanawha, Mason, Putnam, Roane5 hr
Aug 10, 5:04 AM EDTSpecial Weather StatementRLXPutnam56 min
Aug 10, 6:25 AM EDTSpecial Weather StatementRLXKanawha65 min
Aug 10, 6:27 AM EDTSpecial Weather StatementRLXPocahontas63 min
Aug 10, 7:04 AM EDTSpecial Weather StatementRLXBoone, Lincoln56 min

Nearby

Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.